Doctor insights on:
5 Htp Holland And Barrett
Probably safe but...: There's no research on this but it's probably safe to take these together, in fact I'd expect a synergistic benefit. SAMe appears to increase serotonin levels; 5-HTP does that too so theoretically one might raise serotonin too much, but this is unlikely unless very high doses are taken. I would not start both together but take one for at least 3 weeks, then add the other, starting with low doses. ...Read more
You will see Darwin: K2 has emerged as a seriously dangerous illicit drug. I strongly recommend against using K2. We have seen too many people develop severe reactions and abnormal behaviors on K2 for which they are criminally responsible for. Nancy was right on this one. Just say no. ...Read more
I was recently taking 5-HTP, 50mg, 2x a day for about 2 weeks. I stopped 3 days ago and wonder if it would be ok to start again on SSRI this weekend?
There has never been a case of serotonergic syndrome in humans reported with combined use. Mice are not so lucky
Unfortunately a formal study has not been undertaken in humans. I'd wait another week just to be on the safe side. ...Read more
Depression: This is a precursor to serotonin. Taking 5-htp is a way to try to raise serotonin levels in the brain. Medicines like Prozac and zoloft (sertraline) attempt to do the same thing by stopping the body from breaking down the serotonin that's already there. The medicines work by a "less out" method. 5-htp works by a "more in" method. More scientific evidence is needed to determine how well it works. ...Read more
5HTP vs SSRI's: People are intrigued with 5-htp because it can be decarboxylated to serotonin, a neurotransmitter with many important functions. There are some studies suggesting it can help with depression, especially combined with l-tyrosine. 5htp can certainly cause GI distress like ssri's can. However, there isn't enough evidence to say it equals ssri antidepressants in treating depression. 200-300mg/day. ...Read more
5 HTP: Not advisable. You should consult with your prescribing doctor about medication changes. ...Read more
Well...: since it is normally present, it won't get out of the body. The body would make more. Assuming you've actually found some and the label is correct and taken it and it has gotten in in amounts that are noticeably higher than normally present.... it is cleared fairly rapidly like an amino acid and likely not even one day. ...Read more
This is an intermediate substance in the conversion of tryptophan to serotonin and melatonin.
Studies have been inconclusive regarding safety and efficacy, and may serotonin-increasing meds are already widely used, such as prozac, paxil, (paroxetine) zoloft, etc, and these drugs have an enormous amount of usage success.
See your doctor for further evaluation of mood disturbance. ...Read more
I have been taking Effexore XR 75 for about ten years now and I am going through a difficult time in my life now; have no drive. Can I take 5 HTP too?
Need professional Rx: 5HTP has side effects, some of which are serious. If you are not scurrectly seeing a mental health professional, you need a referral to see one. Whether cognitive therapy or new medicines or a combination is needed, management needs to be directed by a physician experienced in the area ...Read more
Different: 5htp is a precursor of serotonin, an inhibitory neurotransmitter. L-tyrosine is a precursor of the dopaminergic neurotransmitters Epinephrine and norepinephrine, which are stimulatory neurotransmitters. Although both 5htp and l-tyrosine may act as anti-depressants, they act in completely different ways. 5htp is best taken at bedtime; l-tyrosine should be taken in the am or during the day. ...Read more
Stop the caffeine: If the anxiety is caused by caffeine, it is best to stop using it. 5 htp is not a quick onset supplement for anxiety. It has to be taken daily and will gradually build up to a therapeutic level in your body which can take weeks. If you are prone to anxiety, it is best just to stay away from the caffeine. If you are having serious physical symptoms from the caffeine. You should see a doctor. ...Read more
Yes: These should be fine together.Get a more detailed answer ›
Bad idea!: This combo has a fairly high risk for a very bad problem known as serotonin syndrome. Talk to your Dr. Don't start to take them on your own but if they've been prescribed and you've already started, don't just stop cold turkey. Get to a Dr as soon as possible to help correct this. ...Read more
Different: These are Amino Acids that the body uises in ver specific ways. Unbalanced use of these Amino Acid have the ability to do far more harm than good. They really should only be managed by physicians who are fully aware of how to use them properly. ...Read more
Yes: That would be fine.Get a more detailed answer ›
5-HTP: I am not a medical doctor -so take what I say with that in mind. I would not suggest taking the 5-HTP. We never really know how much of these supplements are comprised of the active ingredients on their labels. If 5-HTP is supposed to increase Serotonin, and you are not deficient in that neural transmitter, it could cause more anxiety. Speak to your PCP. If you need help let them prescribe a med. ...Read more
Yes: Yes, it is o.K if you have any medical conditions check with your physician. ...Read more
Yes: This is a bit tricky because both trazodone and 5-HTP increase serotonin levels and thus, high doses of these together could lead to serotonin syndrome, a dangerous condition. However, 50 mg is a very moderate dose of trazodone and 100 mg of 5-HTP is not a high dose, so this might have an effect similar to increasing trazodone to 75 mg or so which is a safe dose. ...Read more